some BG info. I take effexor XR 150 mg every day. I think it's pretty good at controlling anxiety and it's helped some depressive symptoms without too many bad side effects. I also just got a RX for tramadol for pain. I knew that these aren't the best thing to mix but... cmon. I mix klonopins and alcohol and alcohol and opiates and yadda, yadda.
Took 2 50mg tramadol last night; foot was killing me. Took one this morning.
At band practice tonight. All was weird. I couldn't hear right (explain this) and I was paranoid as fuck. All of the sudden, an electric feeling went through my teeth, I got tunnel vision and broke out into a cold sweat. My blood pressure dropped and my heart rate raced (is this even possible) I didn't know which end was up so I put my bass down and crawled to the steps, then I went outside. I spent the next 2 hours completely disoriented, the guitar player had to drive me home. I did some looking on the net about specifically mixing these two meds and lo and behold:
In general, the use of tramadol in combination with serotonin reuptake inhibitors should be avoided if possible, or otherwise approached with caution if potential benefit is deemed to outweigh the risk. Close monitoring is recommended for signs and symptoms of excessive serotonergic activity such as CNS irritability, altered consciousness, confusion, delirium, hallucinations, myoclonus, ataxia, abdominal cramping, hyperpyrexia, shivering, pupillary dilation, diaphoresis, hypertension, and tachycardia."
This is just a word to the wise. I thought I was ok to mix these because my Dr. Knew I was on both meds and thought it would be ok. Nothing else had changed recently so I know it had to be the mix.
Do not mix these meds under any circumstance. It may be ok the first, second, tenth, 1000th time but that 1 time it might just fuck you up. I just got dizzy and whacked out. I got lucky. This seratonin OD can cause more severe problems so take it from me. DONT